# SDR QXEA2009111100927

- Difficulty date: November 7, 2009
- Submitted: November 11, 2009
- Operation: Air carrier
- Aircraft: N408QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4050
- Aircraft time: 20,889 hours, 21,505 cycles
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Relay
- Part number: 4100S02002
- Part serial: 0207
- Condition: Failed
- Location: Windshield Heat
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ON CLIMB WE DETECTED "WARM ODOR" LIKE A HOT IRON COULD NOT LOCATE SOURCE. THROUGH 10K TURNED ON WINDSHIELD HEAT & 5 MIN LATER WINDSHIELD CONTROL CAUTION ILLUMINATED OAT 19C CA WINDOW WAS WARM THROUGHOUT FO'S WAS ONLY WARM BY TOP WIRE LEADS 10 MIN LATER WINDOW FELT COLD ON BOTH SIDES AND WE STARTED BUILDING UP ICE 6-9 INCHES OUTBD FROM EITHER SIDE OF CENTER COLUMN CAUTION REMAINED ON UNTIL SWITCH SELECT OFF. NOTED ODOR FROM 3041-K7 RELAY R&R  RELAY PER 20-30-16-960-801. CDS ALSO FLAGED HARD NR 1 ANTI ICE CONTROLLER, R&R NR 1 CONTROLLER PER MM 30-41-01-000-801 & 30-41-01-400-801 TESTS GOOD. RETURNED TO SERVICE.
